Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Albany, NY

July 1, 2016Schoharie County, New York

NWS Albany, NY issued this special weather statement at Jul 1, 2016, 2:21 PM EDT for Schoharie County, New York. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2016, 2:21 PM EDT (18:21 UTC)
Expired
Jul 1, 2016, 3:15 PM EDT
In force
54 min
Issued by
NWS Albany, NY

County Schoharie County, NY

The radar

The Albany radar (KENX), 28 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:42 PM EDTTSTM WND DMGJefferson, NYTREES AND WIRES DOWN
Jul 1, 3:04 PM EDTTSTM WND DMGFultonham, NYTREES AND WIRES DOWN
Jul 1, 3:13 PM EDTTSTM WND DMGMiddleburgh, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WWUS81 KALY 011821
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT FRI JUL 1 2016

NYZ047-011915-
SCHOHARIE-
221 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SCHOHARIE COUNTY...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOBART...OR 13
MILES NORTHEAST OF DELHI...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  JEFFERSON AROUND 235 PM EDT. 
  SUMMIT AND NORTH BLENHEIM AROUND 245 PM EDT. 
  RICHMONDVILLE AND BREAKABEEN AROUND 250 PM EDT. 
  COBLESKILL AROUND 300 PM EDT. 
  MIDDLEBURGH AROUND 305 PM EDT. 
  SCHOHARIE AROUND 310 PM EDT. 
  CENTRAL BRIDGE AROUND 315 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SLOANSVILLE...WEST
RICHMONDVILLE...CHARLOTTEVILLE...VROMAN
CORNERS...GALLUPVILLE...SIDNEY CORNERS...EAST JEFFERSON...SOUTH
GILBOA...SHUTTER CORNERS AND DWELLY CORNERS.

THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 23.
 
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4257 7467 4264 7463 4277 7446 4278 7429
      4279 7426 4276 7425 4275 7431 4271 7427
      4271 7419 4273 7418 4272 7417 4267 7417
      4262 7419 4240 7456 4242 7462 4252 7471
TIME...MOT...LOC 1820Z 227DEG 28KT 4242 7474 

$$

TAW/VTK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:08 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 1, 2:08 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Albany NY
208 PM EDT FRI JUL 1 2016

.SYNOPSIS...
After a dry morning, a frontal boundary will bring the
chance for some showers and thunderstorms to the region this
afternoon into the evening. Some of the thunderstorms may contain
gusty winds or hail. Behind the front, it will be dry and less humid
over the holiday weekend with continued seasonable temperatures.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tornado Watch 313 is in effect for all of eastern New York and
adjacent western New England until 10 PM this evening.

A potent upper level shortwave is currently located over the
eastern Great Lakes, with a surface cold front in place over
eastern Lake Erie and central Ohio and headed eastward. At the
current time, skies are currently partly to mostly cloudy over the
region.

Model projected CAPE values look to reach around 1000 J/kg by
this afternoon, with surface dewpoints rising into the low to
middle 60s, especially for southern parts of the Hudson Valley.
0-6 km bulk shear values rise to around 40 kts, mid level lapse
rates will be around 6 deg C/km. Although these numbers aren't
overwhelming, they should be enough for some storms to become
strong to severe, with damaging winds, large hail and a
possibility of tornadoes.

Before clouds/precip move into the region this afternoon, temps
should warm up into the upper 70s to mid 80s in most areas. The
combination of seasonably warm temperatures and muggy levels of
humidity will make it feel somewhat sticky out there (certainly
not as bad as it could be, but considering since there have not
been very many humid days this summer, it may be noticeable).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Some showers/t-storms may linger into the evening, but should be
ending during the overnight hours as the cold front crosses the
region from west to east.

Humidity levels will start to fall with dewpoints dropping into
the 50s for Saturday. With the upper level trough passing by to
the north, there could be a pop-up instability rain shower for the
western or central Adirondacks on Saturday, but most areas look
to remain dry with just a partly to mostly sunny sky. Highs will
mainly be in the upper 60s to upper 70s across the area. In
addition, a westerly breeze will be gusty during the afternoon
hours as well.

Surface high pressure will be building into the region from the
southwest for Saturday night into Sunday. This will keep the dry
weather in place. Overnight lows on Sat night will be in the 50s
(some upper 40s over the highest terrain). Highs on Sunday will be
a little warmer than Saturday as temps aloft start to warm back up
with the upper trough finally moving away. Highs will be in the
upper 70s to low 80s for valley areas with a mostly sunny sky. Dry
weather will continue right into Sun night with clear skies and
lows in the 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Expecting fair and dry weather through at least mid week as
broad ridging dominates. A front is forecast to be stalled
to our south across the mid Atlantic region and a wave of low
pressure is expected to move eastward along the boundary. Overall
guidance indicates rainfall should remain well to our south as the
wave moves of the mid Atlantic coast Tuesday. Guidance then
indicates the longwave pattern should flatten becoming nearly
zonal across the region as we head into the latter part of the
week. Have maintained slight chance pops for Thursday as there are
uncertainties to the position and movement of a upper level low
over Hudson Bay Canada and how it may influence/impact our weather.

Temperatures for Independence Day/Monday are expected to be
seasonably warm with highs mainly ranging from the mid 70s to mid
80s. As we head through the week each day should be a couple
degrees warmer across much of the forecast area each day with
highs in the 80s even across much of the higher terrain by
Thursday. Each day should also be a bit more humid which will be
more noticeably at night with warmer lows each night.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A cold front will bring showers and thunderstorms to eastern NY
and western New England this afternoon into this evening. The
front will move move east of the region overnight. High Pressure
will be gradually building in from the western Great Lakes Region
and Midwest tomorrow.

VFR conditions will lower MVFR/IFR conditions in increasing
showers and thunderstorms btwn 20Z-00Z/SAT ahead of the front.
Some gusty winds are possible with the thunderstorms...and
VRB15G35KT wind groups were used in TEMPOs for KPSF/KPOU/KALB
with any thunderstorms. The thunderstorms should diminish prior to
02Z south and east of KALB.

Appreciable low-level moisture in the boundary layer coupled with
clearing skies will allow for some some MVFR mist/stratus to form.
It could be IFR...but our confidence is not high enough to place
in the TAFS this far out. Increasing west winds in the wake of the
front coupled with subsidence should allow the CIGS/VSBYS to
return to VFR levels btwn 12Z-14Z/SAT.

The winds will be southeast to south at 8-15 kts with gusts in
the 20-25 kt range this afternoon...and then shift to the
southwest to west at 5-10 kts this evening...before becoming west
at 5-10 kts between 06Z-12Z. The winds will strengthen from the
west at 10-15 kts in the late morning with gusts close to 25 kts.

Outlook...

Saturday through Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
RH values will only fall to 50 to 60 percent today with showers
and thunderstorms possible this afternoon. South winds will be 10
to 15 mph today. These winds will switch to the west tonight
around 5 to 10 MPH, along with RH values returning to near 100
percent.

RH values will fall to 35 to 55 percent on Saturday afternoon.
West winds will be 10 to 20 mph, with a few higher gusts possible.
Dry weather is expected Saturday into Sunday.

RH values may be as low as 30 to 40 percent on Sunday afternoon and
west winds will be 10 to 15 mph.

&&

.HYDROLOGY...
Dry weather has been a common theme this year, with many reporting
sites showing rainfall deficits of 3 to 7 inches below normal
levels. According to the USGS, streamflow levels are running below
normal over many parts of the region. The US Drought Monitor has
much of the region in either the D0 (Abnormally Dry) or D1
(Moderate Drought) categories.

An approaching cold front will bring widespread showers and
thunderstorms to the region this afternoon into this evening.
Localized rainfall totals of over an inch are possible, although
widespread rainfall amounts probably won't be enough to make a big
dent in the rainfall deficits over the entire region. Despite the
dry conditions, there is always the potential for localized minor
flooding of urban or poor drainage areas if a heavy thunderstorm
rainfall occurs over a vulnerable area. However, widespread
flooding is not expected and river and stream levels will
generally only show minor rises from today's rainfall or just hold
steady into the weekend. Dry weather will then return to the
region later tonight and be in place through at least early to mid next
week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Frugis
NEAR TERM...Frugis/11
SHORT TERM...Frugis
LONG TERM...IAA
AVIATION...Wasula
FIRE WEATHER...Frugis
HYDROLOGY...Frugis
Hazardous weather outlook, Jul 1, 1:44 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT FRI JUL 1 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
144 PM EDT FRI JUL 1 2016

...TORNADO WATCH 313 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME ACROSS THE
FOLLOWING COUNTIES...

IN NORTHWESTERN CONNECTICUT

LITCHFIELD

IN WESTERN MASSACHUSETTS

BERKSHIRE

IN EAST CENTRAL NEW YORK

ALBANY                COLUMBIA              DUTCHESS
GREENE                RENSSELAER            SARATOGA
SCHENECTADY           SCHOHARIE             ULSTER
WARREN                WASHINGTON

IN EASTERN NEW YORK

FULTON                HAMILTON              HERKIMER
MONTGOMERY

IN SOUTHERN VERMONT

BENNINGTON            WINDHAM

In the hours before

Special weather statement, Jul 1, 1:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
100 PM EDT FRI JUL 1 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011900-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...GAYLORDSVILLE...
NEW MILFORD...TERRYVILLE...THOMASTON...DALTON...HANCOCK...
PITTSFIELD...FLORIDA...NORTH ADAMS...SANDISFIELD...
GREAT BARRINGTON...SOUTH EGREMONT...BIG MOOSE...EAGLE BAY...
MCKEEVER...OLD FORGE...ATWELL...NOBLEBORO...NORTHWOOD...
LONG LAKE...SABATTIS...HOFFMEISTER...WELLS...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...SARATOGA LAKE...SARATOGA SPRINGS...
BOLTON LANDING...JOHNSBURG...NORTH CREEK...NORTH RIVER...
WARRENSBURG...HAGUE...HULETTS LANDING...WHITEHALL...GRANVILLE...
COBLESKILL...BREAKABEEN...GILBOA...LIVINGSTONVILLE...
MIDDLEBURGH...NORTH BLENHEIM...JEFFERSON...MARIAVILLE...
DELANSON...DUANESBURG...SCHENECTADY...ROTTERDAM...BURNT HILLS...
BALLSTON SPA...MECHANICVILLE...CLIFTON PARK...WATERFORD...
WESTERLO...ALTAMONT...BERNE...KNOX...PRESTON HOLLOW...ALBANY...
TROY...BERLIN...EAGLE BRIDGE...HOOSICK FALLS...STEPHENTOWN...
HUNTER...TANNERSVILLE...WINDHAM...PRATTSVILLE...CATSKILL...
COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON...
NEW LEBANON...ELLENVILLE...WOODSTOCK...WEST HURLEY...
WEST SHOKAN...KERHONKSON...NAPANOCH...SUNDOWN...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
WINGDALE...DOVER PLAINS...MILLBROOK...STANFORDVILLE...
PINE PLAINS...AMENIA...CAROGA LAKE...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...MIDDLE FALLS...NORTH EASTON...STAMFORD...BENNINGTON...
WOODFORD STATE PARK...POWNAL...STRATTON...LONDONDERRY...
BRATTLEBORO...GUILFORD CENTER...WEST BRATTLEBORO...BELLOWS FALLS
100 PM EDT FRI JUL 1 2016

...STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON ACROSS EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND...

THE GREATEST THREAT WITH THE THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. THE THUNDERSTORMS ARE MOST LIKELY TO OCCUR DURING
THE MID AFTERNOON AND EVENING HOURS.
Special weather statement, Jul 1, 1:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EDT FRI JUL 1 2016

NYZ032-033-011815-
NORTHERN HERKIMER-HAMILTON-
125 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...

AT 125 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
FORESTPORT...OR NEAR BOONVILLE...MOVING NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPECULATOR...OLD FORGE...INLET...LEWEY LAKE CAMPGROUND...
LIMEKILN LAKE CAMPGROUND...RAQUETTE LAKE...NICKS LAKE CAMPGROUND...
BROWN TRACT POND CAMPGROUND...FORKED LAKE PUBLIC CAMPGROUND...
BIG MOOSE...GOLDEN BEACH CAMPGROUND...EIGHTH LAKE CAMPGROUND...
MCKEEVER...EAGLE BAY...ALGER ISLAND PUBLIC CAMPGROUND...KEEPAWA...
WOODS LAKE...BRANDRETH...WOODS AND MINNEHAHA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4368 7428 4338 7508 4377 7513 4407 7487
      4408 7471
TIME...MOT...LOC 1725Z 240DEG 49KT 4345 7522

TAW
Special weather statement, Jul 1, 1:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EDT FRI JUL 1 2016

NYZ038-040-011815-
MONTGOMERY-SOUTHERN HERKIMER-
149 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MONTGOMERY AND
SOUTHERN HERKIMER COUNTIES...

AT 149 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXETER
CENTER...OR 10 MILES NORTHWEST OF COOPERSTOWN...MOVING NORTHEAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST WINFIELD...JORDANVILLE...WARREN...YOUNGS CROSSING...
FINK BASIN...VAN HORNESVILLE...DECK...INGHAM MILLS STATION...
RIPPLE CORNERS...NEWVILLE...BIRMINGHAM CORNERS...COLUMBIA CENTER...
HESSVILLE...SCHUYLER CORNERS...SPROUT BROOK...ORENDORF CORNERS...
EAST WINFIELD...KINGDOM...PAINES HOLLOW AND SOUTH COLUMBIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4289 7520 4305 7478 4283 7465 4290 7488
      4284 7489 4282 7491 4291 7510 4286 7514
      4286 7521 4288 7521
TIME...MOT...LOC 1749Z 245DEG 21KT 4282 7505

TAW/VTK
Special weather statement, Jul 1, 2:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
203 PM EDT FRI JUL 1 2016

NYZ032-033-038-082-011900-
NORTHERN FULTON-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
203 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES...

AT 202 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER POLAND...OR 12
MILES NORTHEAST OF UTICA...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OHIO...NEWPORT...POLAND...COLD BROOK...NORTHWOOD...RUSSIA...NORWAY...
MARTIN CORNERS...BULL HILL...MOUNTAIN HOME...CLOCKMILL CORNERS...
OREGON...BLACK CREEK RESERVOIR...GRANT...WILMURT CORNERS...
IRISH SETTLEMENT...HURRICANE...PARDEEVILLE CORNERS...
MOREHOUSEVILLE AND HOFFMEISTER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN NEW
YORK.

LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
      4337 7508 4359 7464 4330 7447 4313 7514
      4314 7514 4322 7507 4323 7507 4323 7510
      4325 7513 4325 7515 4326 7516
TIME...MOT...LOC 1802Z 245DEG 21KT 4325 7510

TAW/VTK
Special weather statement, Jul 1, 2:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT FRI JUL 1 2016

NYZ063>065-011915-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
218 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND
NORTHWESTERN DUTCHESS COUNTIES...

AT 217 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALLKILL...OR
NEAR WALDEN...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...KINGSTON...NEW PALTZ...ELLENVILLE...RHINEBECK...
WALLKILL...HYDE PARK...PLATTEKILL...PLEASANT VALLEY...HIGHLAND...
RED HOOK...STANFORDVILLE...RED OAKS MILL...STAATSBURG...PORT EWEN...
MARLBORO...FAIRVIEW...TILLSON...MODENA AND LLOYD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4160 7407 4160 7409 4162 7413 4158 7413
      4160 7425 4163 7426 4159 7434 4165 7439
      4202 7384 4191 7371 4170 7373 4159 7400
      4158 7405
TIME...MOT...LOC 1817Z 235DEG 25KT 4161 7423

TAW/VTK
Special weather statement, Jul 1, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
221 PM EDT FRI JUL 1 2016

NYZ047-011915-
SCHOHARIE-
221 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SCHOHARIE COUNTY...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOBART...OR 13
MILES NORTHEAST OF DELHI...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  JEFFERSON AROUND 235 PM EDT.
  SUMMIT AND NORTH BLENHEIM AROUND 245 PM EDT.
  RICHMONDVILLE AND BREAKABEEN AROUND 250 PM EDT.
  COBLESKILL AROUND 300 PM EDT.
  MIDDLEBURGH AROUND 305 PM EDT.
  SCHOHARIE AROUND 310 PM EDT.
  CENTRAL BRIDGE AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SLOANSVILLE...WEST
RICHMONDVILLE...CHARLOTTEVILLE...VROMAN
CORNERS...GALLUPVILLE...SIDNEY CORNERS...EAST JEFFERSON...SOUTH
GILBOA...SHUTTER CORNERS AND DWELLY CORNERS.

THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 23.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EAST CENTRAL
NEW YORK.

LAT...LON 4257 7467 4264 7463 4277 7446 4278 7429
      4279 7426 4276 7425 4275 7431 4271 7427
      4271 7419 4273 7418 4272 7417 4267 7417
      4262 7419 4240 7456 4242 7462 4252 7471
TIME...MOT...LOC 1820Z 227DEG 28KT 4242 7474

TAW/VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:25 PM EDTSpecial Weather StatementALYHamilton, Herkimer50 min
Jul 1, 1:49 PM EDTSpecial Weather StatementALYOtsego26 min
Jul 1, 2:03 PM EDTSpecial Weather StatementALYHerkimer57 min
Jul 1, 2:18 PM EDTSpecial Weather StatementALYDutchess57 min
Jul 1, 2:36 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie39 min
Jul 1, 2:52 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster38 min
Jul 1, 3:16 PM EDTSpecial Weather StatementALYGreene29 min
Jul 1, 3:19 PM EDTSpecial Weather StatementALYFulton26 min
Jul 1, 3:22 PM EDTSpecial Weather StatementALYHamilton38 min
Jul 1, 3:28 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie62 min
Jul 1, 3:29 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster27 min
Jul 1, 3:33 PM EDTSpecial Weather StatementALYWarren42 min
Jul 1, 3:38 PM EDTSevere Thunderstorm WarningALYMontgomery, Schenectady, Schoharie52 min
Jul 1, 3:43 PM EDTTornado WarningALYDutchess47 min
Jul 1, 3:49 PM EDTSpecial Weather StatementALYWarren41 min
Jul 1, 3:59 PM EDTSpecial Weather StatementALYColumbia31 min
Jul 1, 4:03 PM EDTSpecial Weather StatementALYWarren42 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Schenectady, Washington65 min
Jul 1, 4:30 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Jul 1, 4:32 PM EDTSevere Thunderstorm WarningALYWarren, Washington58 min
Jul 1, 4:42 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Jul 1, 5:01 PM EDTSpecial Weather StatementALYSaratoga, Schenectady29 min
Jul 1, 5:02 PM EDTSpecial Weather StatementALYDutchess43 min
Jul 1, 5:11 PM EDTTornado WarningALYWashington34 min
Jul 1, 5:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Warren, Washington47 min
Jul 1, 6:16 PM EDTAreal Flood AdvisoryALYRensselaer, Washington3 hr
Jul 1, 6:57 PM EDTSpecial Weather StatementALYSaratoga, Washington48 min
Jul 1, 7:00 PM EDTSpecial Weather StatementALYRensselaer45 min
Jul 1, 7:12 PM EDTSpecial Weather StatementALYUlster33 min
Jul 1, 5:59 PM EDTSevere Thunderstorm WarningALYBennington, Windham46 min
Jul 1, 6:16 PM EDTSpecial Weather StatementALYBennington29 min
Jul 1, 6:51 PM EDTSpecial Weather StatementALYBennington, Windham24 min
Jul 1, 7:21 PM EDTSpecial Weather StatementALYWindham39 min
Jul 1, 6:46 PM EDTSpecial Weather StatementALY29 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.